Statins, the cholesterol-lowering tablets help to free the arteries from any blockage and thus reduces the chances heart strokes. Over a period of time they have shown positive results and given hope of survival to many people suffering from cardiovascular problems.
The positive angle for these drugs is that they have already reduced the number of people suffering from heart-attacks. But the sad part is that many people discontinue intake of these tablets pertaining to very minor side effects associated with them. The larger picture is brighter and smaller side effects are of negligible importance.
Usage of statins
Research scientists evaluating the positive aspect of these cholesterol-lowering tablets have recommended their usage and suggest continuing the intake of these statins, even if you experience small problems of headache or nose bleeding during the process.
Renowned cardiologist Dr Dennis Ko from the Schulich Heart Center in Toronto, stressed the need for people with a family history of heart diseases to continue taking these tablets for better results. He added, that generally side effects get better with time and statins tend to prove beneficial in the long run.
This statement of Dr Dennis Ko came only after a detailed research was done on the subject. As a part of study, data for 10,000 patients was analyzed and the analysis revealed subjects that stopped using cholesterol-lowering tablets because of certain side effects developed higher chances of cardiac arrest. It was thus concluded that the benefits associated with statins outweigh the minor side effects associated with them.
But experts also fear this situation. They laid stress on the fact that stopping the usage of these tablets increases the chances of heart problems in the future which thus has crucial implications. In simple words, statins are extremely effective drugs that lower cholesterol level and slash the fatty content in the body .This fatty content if not reduced, clogs the arteries which results in heart attack or stroke.
Dr Alexander Turchin, who was part of the study at Brigham and Women’s Hospital in Boston, US stated, “It’s really common that patients hear from their friends or read on the internet that there are all these side effects and they say, ‘I’ll never take a statin again'. There might be a way around it, so it’s really worth giving it at least one more try. Many times symptoms that might have been due to statins can be overcome.”